MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CORTEX HEX SCREW S-T 4.5 X 40 MM STRL; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. CORTEX HEX SCREW S-T 4.5 X 40 MM STRL; PLATE, FIXATION, BONE
Catalog Number 3571149740
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/15/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a screw broke in patient in not particular hard bone.
 
Event or Problem Description
It was reported that a screw broke in patient in not particularly hard bone and the surgery had a delay longer than 30 minutes.
 
Additional Manufacturer Narrative
The associated complaint device was returned for evaluation.No relevant supporting clinical information has been provided to assist with a clinical investigation, and there is no report of the patient's current condition.Therefore, based on insufficient information a clinical assessment cannot be performed at this time.The stated failure mode was confirmed through a visual inspection of the returned 4.5mm x 40mm self-tapping cortex screw hex.The cortex screw is broken.The broken fragment was not returned with this complaint.Based on this investigation, it was concluded that the cortex hex screw fractured due to ductile torsional overload.An overload fracture can occur if the mechanical loads applied to the threaded portion of the screw exceed the strength of the material.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of the manufacturing records did not reveal any manufacturing abnormalities that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
CORTEX HEX SCREW S-T 4.5 X 40 MM STRL
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7409729
Report Number1020279-2018-00742
Device Sequence Number18875245
Product Code HRS
UDI-Device Identifier03596010499288
UDI-Public03596010499288
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K993106
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number3571149740
Device Lot Number17KT93780
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2018
Supplement Date Received by Manufacturer03/16/2018
03/16/2018
Initial Report FDA Received Date04/09/2018
Supplement Report FDA Received Date04/12/2018
08/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;